Alert archive / Florida / Gale Warnings in 2023

Gale Warning 2, NWS Melbourne, FL

February 3, 2023

NWS Melbourne, FL issued this gale warning at Feb 3, 2023, 3:41 AM EST. It took effect at Feb 3, 2023, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2023, 3:41 AM EST (08:41 UTC)
In effect from
Feb 3, 2023, 12:00 PM EST
Expired
Feb 3, 2023, 7:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

965 
WHUS72 KMLB 030841
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
341 AM EST Fri Feb 3 2023

AMZ550-552-570-572-040015-
/O.UPG.KMLB.GL.A.0001.230203T1800Z-230204T1500Z/
/O.NEW.KMLB.GL.W.0002.230203T1700Z-230204T0000Z/
/O.EXB.KMLB.SC.Y.0006.230204T0000Z-230205T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
341 AM EST Fri Feb 3 2023

...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts
  up to 40 kt and seas 5 to 8 ft expected. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts around 30 kt 
  and seas 7 to 10 ft expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, 
  Flagler Beach to Volusia-Brevard County Line 20-60 nm and 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...For the Gale Warning, from noon today to 7 PM EST this 
  evening. For the Small Craft Advisory, from 7 PM this evening 
  to 7 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ555-575-040015-
/O.EXT.KMLB.SC.Y.0006.230203T2100Z-230204T0900Z/
/O.EXT.KMLB.GL.A.0001.230204T0900Z-230205T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
341 AM EST Fri Feb 3 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

* WHAT...For the Small Craft Advisory, north winds 20 to 25 kt 
  with gusts up to 30 kt and seas 6 to 9 ft expected. For the Gale
  Watch, northeast winds 20 to 25 kt with gusts up to 40 kt and 
  seas 8 to 11 ft possible.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Small Craft Advisory, from 4 PM this afternoon 
  to 4 AM EST Saturday. For the Gale Watch, from late tonight 
  through Saturday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 2, 10:40 PM EST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 2, 10:40 PM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
1040 PM EST Thu Feb 2 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1030 PM EST Thu Feb 2 2023

Much of the area is clear this evening, though some mid level
clouds left behind from earlier this afternoon are still
meandering across east central Florida. Additional mid level
clouds have formed around Lake Okeechobee and are fanning out to
the north and east. Temperatures are generally in the low 70s
areawide and will continue falling into the mid and upper 60s
overnight.

No significant changes were made to the forecast overnight. Hi-res
models continue to indicate a brief period of low stratus across
interior locations, though run-to-run inconsistencies lead to a
low confidence solution. Generally, an increase in clouds is
expected to encompass a sizable portion of the area (except the
Treasure Coast) by daybreak Friday.

&&

.MARINE...
Issued at 1030 PM EST Thu Feb 2 2023

Tonight (modified previous)...Boating conditions begin to
deteriorate, becoming poor offshore tonight, then quickly become
hazardous to dangerous Friday afternoon. A cold front is forecast
to reach the Volusia waters Friday morning and work south through
the day. Scattered to numerous showers and isolated thunderstorms
Friday ahead of and along the front. Winds SW 10-15 nearshore
(increasing to 15-20 kts offshore overnight) quickly become
northerly 20-25 kts behind the front, with winds up to 30 kts
possible.

Frequent gusts to gale force expected in the Volusia and
Brevard waters Friday afternoon, with a Gale Watch going into
effect at 1 PM. A Small Craft Advisory goes into effect for the
Treasure Coast waters at 5 PM Friday as the front reaches those
waters, but currently not expecting frequent gusts to gale force
until early Saturday morning. Seas 2-4 ft nearshore and 3-5 ft
offshore begin building Friday evening, becoming 6-9 ft north of
the Cape and 5-7 ft to the south.

&&

.AVIATION...
(00Z TAFS)
Issued at 1030 PM EST Thu Feb 2 2023

VFR continue at the terminals. A quick increase in cloud cover and
degraded CIGs is expected after 09z. SW winds increase thru the
morning hours ahead of an approaching cold front. Isolated to
scattered SHRA with VCTS begin to approach northern terminals
after 15z-16z. Some activity could produce gusty winds. TEMPOs for
CIGs and VIS associated with SHRA/TSRA are likely in future TAFs.
Conditions will improve from NW to SE 21z-00z, though MVFR CIGs
may be slow to retreat.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  63  73  54 /   0   0  90  30
MCO  84  65  79  55 /   0   0  80  30
MLB  85  65  79  59 /   0   0  80  60
VRB  85  65  82  61 /   0   0  70  70
LEE  82  64  73  50 /   0  10  80  20
SFB  84  64  76  54 /   0   0  90  30
ORL  84  65  77  55 /   0   0  80  30
FPR  85  65  82  61 /   0   0  70  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from Friday afternoon through Saturday morning for
     AMZ550-552-570-572.

     Small Craft Advisory from 5 PM Friday to 4 AM EST Saturday for
     AMZ555-575.

     Gale Watch from late Friday night through Saturday morning for
     AMZ555-575.

&&

SHORT TERM/AVIATION...Schaper
LONG TERM....Sedlock
Hazardous weather outlook, Feb 2, 7:05 PM EST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
705 PM EST Thu Feb 2 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-031200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
705 PM EST Thu Feb 2 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate Risk of dangerous rip currents continues at all
central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
West-southwesterly winds increase tonight over the offshore
waters, 15 to 20 knots, ahead of an approaching front. Small
craft should exercise caution if entering the offshore waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A cold front is forecast to move across east central Florida
Friday through Friday night. A few strong storms are possible with
the frontal passage. Cloud-to-ground lightning, wind gusts to 40
mph, and heavy downpours are possible with the strongest storms.

A long period ocean swell will maintain at least a moderate rip
current risk through the remainder of this week at the beaches.

Conditions across the local Atlantic waters will deteriorate
Friday into the weekend. Winds and seas are forecast to increase,
leading to hazardous boating conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:04 AM ESTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia47 hr
Feb 3, 12:55 PM ESTSpecial Weather StatementMLBBrevard, Osceola35 min
Feb 3, 1:31 PM ESTSpecial Weather StatementMLBBrevard, Osceola29 min
Feb 3, 1:58 PM ESTSpecial Weather StatementMLBIndian River32 min
Feb 3, 2:05 PM ESTSpecial Marine WarningMLB55 min
Feb 3, 2:28 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie47 min
Feb 3, 2:58 PM ESTSpecial Marine WarningMLB92 min
Feb 3, 4:01 PM ESTSpecial Weather StatementMLBMartin29 min

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.